help!....hormones screwed up!
- 07-20-2007, 01:22 PM
help!....hormones screwed up!
I have been taking finasteride for the past 9 months; starting off on Propecia for the first 3 months and then cutting Proscar pills in to quarters. For the past couple of months, I have been exhibiting symptoms of fatigue (partially due to the inability to sleep), loss of weight, and rapid mood changes which would involve becoming more emotional than usual about a situation (I also understand from what I have researched that this may be due to finasteride also blocking the conversion of pregnanolone into allopregnanolone which acts on the GABBA receptor regulating anti-anxiety; this also known widely as "brain fog"). Regarding loss of weight, I am also having problems building muscle even though I regularly work out (3 times per week) at my gym, and maintain a healthy diet which includes taking multi-vitamins daily. I had a feeling that all these problems that I was experiencing, somehow had to do with how finasteride was affecting my hormones and I decided to ask my regular doctor for a script to check my hormone levels. The following are the the results from Quest Diagnostics;
TSH= .88 (norm is .70-6.40 mIU/L),
T4=10.2 (norm is 5.6-14.9 ug/dL),
T3= 138 (norm is 60-181 ng/dL),
Testosterone= 784 (norm is 241-827 ng/dL),
Estrogen=196 (norm is 130 or less pg/mL),
DHT=26 (norm is 25-75 ng/dL).
It seems that although my Testosterone is in the normal range , it is very much on the high end while, my estrogen level is totally out of the normal range. This can be due to the fact that the increase in Testosterone that I have (from the body's hypothalamic-pituitary-gonadal axis feedback loop causing the production of more testosterone when it detects low DHT, and the unconverted testosterone) converts itself to estrogen as well via aromatase. I believe that this is the same situation with people that go cycling anabolic steriods to increase their testosterone levels. However, in my situation, not only is it unhealthy to have a high amount of estrogen, but it is more dangerous especially since that high amount ALSO has a more expressed effect on my system due to the fact that it's main antagonist; DHT is reduced by the finasteride. Surprisingly, I don't have any symptoms at all of the usual side effects experienced with finasteride such as gynecomastia , loss of libido and erectile dysfunction. My general doctor than asked me to come off the finasteride and referred me over to an endocrinologist. The endocrinologist gave me the same recommendation; to either come off finasteride completely or to come off it for a month and then check my hormone levels in order to determine whether the problem is being caused by finasteride exclusively or if this a hormone problem I have in general and finasteride is making the situation worse. It's also important to note, that both my general doctor and endocrinologist lacked a basic understanding of finasteride and its effects on hormones (I had to sit there and explain the whole situation to them; my endocrinologist didn't even know that propecia existed!). I also believe that since they are both in their 40s and bald themselves, they do not understand and can't sympathize with why I would need to remain on such a drug. I am a 20 year old single kid, I can't afford to lose my hair yet! I have done my own research and I have concluded that it's possible to lower the excess estrogen by the means of an aromatase inhibitor much like many people that cycle anabolic steriods do. There are basically two types that I am looking at. The natural type called Chrysin which would need to be taken in high doses (1-3 grams) due to poor bio-availability and absorption in the body, and the synthetic,very expensive FDA approved Arimdex (Anastrozole), which has been shown to reduce serum estrogen levels up to 50% in men. However, I am unaware of the proper dosage for Arimedex; the regular dosage is 1mg daily and I have read that .5mg daily also works as well and I also have read posts that state that .5mg twice a week is sufficient for men. My only concern is, by cutting down on my estrogen levels, I might cause my serum testosterone to further surge beyond the normal levels. I am however leaning towards this route of combining finasteride with an aromatase inhibitor to reduce the excess estrogen. I also need to find out where I can get arimidex without a script. Any advice would kindly be appreciated!!
- 07-20-2007, 01:48 PM
07-20-2007, 01:51 PM
The small amount of Proscar that you are taking is already taking big toll on your DHT=26
You may or may not be already screwed by Proscar.
Only small %%% of men get irreversible sides.
I did tried Proscar latter Avodart myself.
Using them = low DHT
when stopped DHT rises.
Assuming that DHT is indeed the culprit about hair loose, you want to keep it low but not excessively.
You may get there by adjusting your (high) estrogens.
You want to get estrogen into better range hairs or not.
You want to get E2(sensitive) test and also test other estrogens.
I control my estrogens using LEF products
DualAction (4-6 pills)
You may benefit using complete testosterone test from Quest.
You will learn your SHBG and FreeT among other items.
If test shows that you could benefit (low FreeT, high SHBG) then it may be beneficial to take chrysin.
compounded chrysin cream
Good test would show other items that possibly could be adjusted.
You are blessed with nice working testicles, Proscar may (or may not) change that.
If you want to get Arimidex, get script for it.
Talking about no-script sources is not permited on this board, but it is on others.
07-20-2007, 02:21 PM
Thanks for the quick replies guys! It is very unfortunate, but it is actually true, many doctors are total idiots including all the ones that I go to. I was the one that asked the doctor for a script to check my hormones. I have found that you are better off doing your own research rather than take their word. After reading some threads on here, I agree that the doctor screwed up in just writing a script to check just testosterone and estrogen (i read the script before i gave it to Quest). Can you guys give me a list of hormones to check (I already know from above to include free testosterone, shbg, and e2) that I can tell the doctor to write a script for and since I am going to go back to Quest, so if there is a specific type of test I should ask for like e2 sensitive instead of just e2, can you please tell me? Thank you so much!
07-20-2007, 02:41 PM
07-20-2007, 03:30 PM
07-20-2007, 03:32 PM
07-20-2007, 06:20 PM
07-20-2007, 08:07 PM
08-26-2007, 03:41 PM
Hey guys, I ended up taking a full blood work with all the tests that you guys mentioned. Here are the results;
results Reference range
A/G Ratio 2.3 (1.0-2.1)
TSH .98 (.40-4.50 mIU/L)
T4,Free 1.3 (.8-1.8 ng/dL)
T4,Total 9.6 (5.6-14.9 ug/dL)
T3 Uptake 29.8 (22.0-35.0 Percent )
T4,Free,Calculated 2.86 (1.53-3.85 Units)
T3 Total 125 ( 60-181 ng/dL)
FSH .9 (1.6-8.0 mIU/mL )
LH 5.3 (1.5-9.3 mIU/mL)
Prolactin 10.8 ( 2.0-18.0 ng/mL)
Estradiol 42 ( <52 pg/mL)
Estradiol,Ultra-Sensitive 33 (10-50 pg/mL)
Estrone,LC/MS/MS 30 (< OR = 68 pg/mL)
DHEA Sulfate 465 (110-510 mcg/dL)
SHBG 27 ( 7-49 nmol/L)
Testosterone Total 939 (260-1000 ng/dL)
Testosterone, %Free 1.5 (1.0-2.7 Percent )
Testosterone,Free 145.5 (50.0-210.0) pg/mL
Estriol <.10 ( Adults: .2 OR LESS ng/mL)
DHT 24 (25-75 ng/dL)
Androstenedione,LC/MS/MS 149 (50-220 ng/dL)
Right after, I took this test, I started taking arimidex .5mg twice a week (based upon the previous test of high total estrogens). I am wondering whether to continue taking arimidex, or not based upon these results. The doc did tell me that even though the estradiol is in the phsiological range, people my age (20's), usually have around 10-15...while mine was towards the higher end. What do you guys think??
08-26-2007, 03:57 PM
To lower e2
150-300 mgs Biodim
500-1000 mgs calcium D
100 mgs reservatrol
TO incease free testosterone
avena sativa 3000 mgs 10:1 ratio (300- 500 mgs) a day
DIM as above investigate e metabolism
03-11-2008, 04:40 PM
Similar Forum Threads
- By bmadd in forum Post Cycle TherapyReplies: 5Last Post: 10-21-2010, 05:00 PM
- By D-termine in forum AnabolicsReplies: 3Last Post: 10-15-2007, 10:19 PM
- By Champ50 in forum Male Anti-Aging MedicineReplies: 8Last Post: 05-10-2007, 09:13 PM
- By cobain67 in forum AnabolicsReplies: 16Last Post: 09-16-2004, 02:37 PM